Aa
A
A
A
Close
Ask a Pharmacist Forum
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Avatar universal

Citalopram and Weight Gain

I'm currently taking 20MG of Citalopram, once daily before bed.  I'm also taking Belladonna Alkaloids with PB- two tabs 4x daily for IBS.  

I had weight loss issues with the IBS symptoms- since a major side effect of Citalopram can be weight gain, is the fact that I'm merely holding weight now instead of losing it a result of Citalopram?  i.e. if I wasn't on it, would I still be losing weight?  
1 Responses
639831 tn?1223066680
MEDICAL PROFESSIONAL
Patients will both gain or lose weight on Celexa. Weight gain often occurs while on antidepressants because as mood improves, your appetite returns and you simply eat more.
Popular Resources
In this unique and fascinating report from Missouri Medicine, world-renowned expert Dr. Raymond Moody examines what really happens when we almost die.
Think a loved one may be experiencing hearing loss? Here are five warning signs to watch for.
When it comes to your health, timing is everything
We’ve got a crash course on metabolism basics.
Learn what you can do to avoid ski injury and other common winter sports injury.
Here are the pros and cons of the top fad diets and weight loss plans of the year.